University of Stirling    STORRE: Stirling Online Research Repository University Circle Images   Research Led, Student Focused  
 

STORRE >
School of Natural Sciences >
Computing Science and Mathematics >
Computing Science and Mathematics Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/3146

Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: Physiologically Structured Populations with Diffusion and Dynamic Boundary Conditions
Author(s): Farkas, Jozsef Zoltan
Hinow, Peter
Contact Email: jzf@maths.stir.ac.uk
Keywords: Structured populations
Diffusion
Wentzell-Robin boundary condition
Semigroups of linear operators
spectral methods
Stability
Issue Date: Apr-2011
Publisher: American Institute of Mathematical Sciences (AIMS)
Citation: Farkas JZ & Hinow P (2011) Physiologically Structured Populations with Diffusion and Dynamic Boundary Conditions, Mathematical Biosciences and Engineering, 8 (2), pp. 503-513.
Abstract: We consider a linear size-structured population model with diffusion in the size-space. Individuals are recruited into the population at arbitrary sizes. We equip the model with generalized Wentzell-Robin (or dynamic) boundary conditions. This approach allows the modelling of populations in which individuals may have distinguished physiological states. We establish existence and positivity of solutions by showing that solutions are governed by a positive quasicontractive semigroup of linear operators on the biologically relevant state space. These results are obtained by establishing dissipativity of a suitably perturbed semigroup generator. We also show that solutions of the model exhibit balanced exponential growth, that is, our model admits a finite-dimensional global attractor. In case of strictly positive fertility we are able to establish that solutions in fact exhibit asynchronous exponential growth.
Type: Journal Article
URI: http://hdl.handle.net/1893/3146
URL: http://www.aimsciences.org/journals/displayArticles.jsp?paperID=6119
DOI Link: http://dx.doi.org/10.3934/mbe.2011.8.503
Rights: Published in Mathematical Biosciences and Engineering (MBE) by American Institute of Mathematical Sciences (AIMS).
Affiliation: Computing Science - CSM Dept
University of Wisconsin-Madison

Files in This Item:

File Description SizeFormat
Physiologically Structured Populations with Diffusion.pdf351.48 kBAdobe PDFView/Open


This item is protected by original copyright

Recommend this item

Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.

 

Valid XHTML 1.0! Repository Service Operated by Information Services, University of Stirling
Powered by DSpace Software Copyright © 2002-2010  Duraspace - Feedback